Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Took tonact tg for high tri glyceride level. Suggest some proper cure and medication

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4506 Questions
Question
my tri glyceride was very high and i am adviced by a doctor to take one tonact tg daily. I am using it since last year but with discontinue and getting other medicine , I am suffering by the previous problem. Pl advice me
XXXXXXX
Posted Sat, 17 Nov 2012 in Cholesterol
 
 
Answered by Dr. Anantharamakrishnan 39 minutes later
Hi XXXXXXX

1) The triglyceride is greatly influenced by diet. Weight reduction, low carbohydrate diet and exercise help to reduce it to some extent.
2) It is also manufactured in the liver - and this is determined by heredity. (genes derived from parents) - over which we have no control.
So for a long life, you have to take medicine life long.
It is like putting petrol for the car - if you stop putting petrol, the car will not run. If you stop taking medicine, triglyceride will stop coming down and will go back to old levels.
So medicine is must for ever.
I hope you know the next step now.
Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 57 minutes later
I AM TAKING TONACT TG FOR A LONG TIME AND I AM WELL BUT DOCTOR CHANGES THE MEDICINE. THEN I AM SUFFERING FROM SLEEPLESSNESS AND MUSSEL PAIN.SO PL SUGGEST WHETHER TONACT TG MAY CONTINUE OR NOT AND INFORM ME ABOUT SIDE EFFECT OF TONACT TG
 
 
Answered by Dr. Anantharamakrishnan 6 hours later
Hi XXXXXXX

There are two medicines in your tablet (Tonact TG)- Atorvastatin AND Fenofibrate
Atorvastatin can cause muscle pain - especially calf muscle - especially in higher doses. The dose you are taking is not high.
If only the triglyceride is high and the cholesterol is normal, as you say - you can STOP THE STATIN.
Take ONLY THE FIBRATE - it does not cause muscle pain.
Re-check the level after 6 weeks - if it is normal, continue as before. If on the higher side, add nicotinic acid.
Get prescription from your doctor - and follow it up.
Everything will be well. It is a question of time.

Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 5 hours later
Dear Sir,
This is the first time in this site, so I was not sure about the reply of this site but now I am very satisfied about your feed back. I have enclosed the present blood report of mine . Pl check the report and suggest based on the HDL Cho level. Presently I am taking TONACT TG only.
 
 
Answered by Dr. Anantharamakrishnan 21 minutes later
Hi
Sorry that the attachment is not opening - it says invalid image! You can email the image to YYYY@YYYY and write "Attention to Dr Ananthramakrishnan" in the subject line
HDL cholesterol is 'good' cholesterol - more the merrier.
So be happy, if it is high
If it is low, general lifestyle measures and exercises help.
Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 5 hours later
sir, I HAVE SENT THE REPORT THROUGH MAIL ALSO. PL ADVICE ME IN DETAILS
 
 
Answered by Dr. Anantharamakrishnan 13 hours later
Hi,
Thanks for sending in the details.
1) The total cholesterol (123) is NORMAL.
2) LDL (70) is excellent - it is the bad cholesterol.Less is better.
3) VLDL (22) / Triglyceride (127) are also NORMAL
4) The only variation is HDL (31) it  is just below normal.  It is the good cholesterol.  Nothing to worry.   There are no drugs for this... Regular exercise is the only thing that will raise it.   Use Unsaturated oils - Olive oil is best.   Sunflower oil is OK. Omega3 fatty acids available commercially are also good.
Avoid coconut oil, palm oil,  butter, cheese and full cream milk
Repeat the test after 2 months
All the best
Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 15 hours later
Sir,
Then I continue Tonact TG daily. Pl advice
 
 
Answered by Dr. Anantharamakrishnan 14 minutes later
Hi
If the level was initially high, as you say - now it is well controlled - because of the drug.
You have to continue the drug
If you have calf muscle pain, omit statin / take only fibrate
If you don't have muscle pain, continue both (Tonact TG)
Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 4 days later
Thank you very much for your elaborate suggestion. Pl reply the following two question-
1) I am now forty but looks like 60 and above
2) Skin problem like dandruff is havoc.

Pl inform is it for any drug side effect or for high cholesterol and discuss remedies elaborately because I am not a medical expert. expecting your good suggestion.
 
 
Answered by Dr. Anantharamakrishnan 6 hours later
Dear friend
The most common side effects of 'cholesterol drugs' involve liver (increase of enzymes) / Muscle (myositis - pain). There are some less common ones - drug interactions (especially fibrates) and so on.. In the initial stages, Liver function is checked in a month or two; and the examining doctor will assess and advice.
The two new questions - dandruff and appearance - should be directed to a dermatologist (skin specialist).
Good luck
Above answer was peer-reviewed by
 
Follow-up: Took tonact tg for high tri glyceride level. Suggest some proper cure and medication 3 hours later
sir,
Then refer it to a dermatologist.
 
 
Answered by Dr. Anantharamakrishnan 31 minutes later
Hi
You have to see a dermatologist near your place of residence.
Any big hospital near your place will have the facility.
Good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor